Alert archive / Washington / High Wind Warnings in 2011

High Wind Warning 12, NWS Seattle, WA

November 23, 2011San Juan County, Washington

NWS Seattle, WA issued this high wind warning at Nov 23, 2011, 9:18 PM PST for San Juan County, Washington. It took effect at Nov 24, 2011, 8:00 AM PST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 23, 2011, 9:18 PM PST (05:18 UTC)
In effect from
Nov 24, 2011, 8:00 AM PST
Expired
Nov 24, 2011, 9:22 PM PST
In force
13 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 00:00Z, 5.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 00:00Z on 2011-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 00:00Z on 2011-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

944 
WWUS76 KSEW 240518
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
918 PM PST WED NOV 23 2011

...STRONG WINDS LIKELY TO DEVELOP ALONG THE COAST AND NORTHWEST
INTERIOR ON THANKSGIVING DAY...

WAZ516-517-241330-
/O.UPG.KSEW.WI.Y.0020.111124T1400Z-111125T0200Z/
/O.NEW.KSEW.HW.W.0012.111124T1600Z-111125T0200Z/
NORTH COAST-CENTRAL COAST-
918 PM PST WED NOV 23 2011

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 6 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM TO 6 PM PST THURSDAY. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

* WIND...SOUTH TO SOUTHEAST 25 TO 40 MPH WITH GUSTS TO 60 MPH.

* TIMING...DEVELOPING DURING THE MID TO LATE MORNING HOURS AND
  PEAKING DURING THE AFTERNOON HOURS. THE FRONT SHOULD PASS LATE
  IN THE DAY WITH WINDS DIMINISHING BEHIND THE FRONT. 

* IMPACTS...WINDS THIS STRONG CAN TOPPLE TREES AND CAUSE POWER
  OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...
AND DESTROY PROPERTY.

&&

$$

WAZ001-503-506-510-241330-
/O.EXT.KSEW.WI.Y.0020.111124T1600Z-111125T0200Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
918 PM PST WED NOV 23 2011

...WIND ADVISORY NOW IN EFFECT FROM 8 AM TO 6 PM PST THURSDAY...

* WIND...SOUTH TO SOUTHEAST 25 TO 35 MPH WITH GUSTS TO 55 MPH 
  POSSIBLE. 

* TIMING...DEVELOPING DURING THE MID TO LATE MORNING HOURS AND
  PEAKING DURING THE AFTERNOON HOURS. THE FRONT SHOULD PASS LATE
  IN THE DAY WITH WINDS DIMINISHING BEHIND THE FRONT. 

* IMPACTS...WINDS THIS STRONG CAN TOPPLE TREES OR BREAK LIMBS AND
  CAUSE POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

CERNIGLIA
4 follow-up statements
976 
WWUS76 KSEW 241158
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
358 AM PST THU NOV 24 2011

.A STRONG COLD FRONT WILL BRING STRONG WINDS TO THE COAST AND
VERY WINDY CONDITIONS TO THE NORTH INTERIOR OF WESTERN WASHINGTON
TODAY INTO THIS EVENING.

WAZ516-517-242000-
/O.CON.KSEW.HW.W.0012.111124T1600Z-111125T0200Z/
NORTH COAST-CENTRAL COAST-
358 AM PST THU NOV 24 2011

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
6 PM PST THIS EVENING...

* WIND...SOUTH TO SOUTHEAST 25 TO 40 MPH WITH GUSTS TO 60 MPH.

* TIMING...DEVELOPING DURING THE MID TO LATE MORNING HOURS AND
  PEAKING DURING THE AFTERNOON HOURS. THE COLD FRONT WILL CROSS
  THE COAST LATE THIS AFTERNOON WITH WINDS DIMINISHING BEHIND THE
  FRONT.

* IMPACTS...WINDS THIS STRONG CAN CAUSE POWER OUTAGES...DOWN TREE
  LIMBS...AND TOPPLE TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...
AND DESTROY PROPERTY.

&&

$$

WAZ001-503-242000-
/O.EXT.KSEW.WI.Y.0020.111124T1600Z-111125T0300Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-
358 AM PST THU NOV 24 2011

...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PST
THIS EVENING...

* WIND...SOUTH TO SOUTHEAST 25 TO 35 MPH WITH GUSTS TO 55 MPH 
  POSSIBLE. 

* TIMING...DEVELOPING DURING THE MID TO LATE MORNING HOURS AND
  PEAKING DURING THE AFTERNOON HOURS. THE FRONT SHOULD CROSS THE
  AREA LATE THIS AFTERNOON WITH WINDS DIMINISHING BEHIND THE
  FRONT.

* IMPACTS...WINDS THIS STRONG CAN KNOCK DOWN TREE LIMBS...TOPPLE
  TREES AND CAUSE POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ506-510-242000-
/O.EXT.KSEW.WI.Y.0020.111124T1600Z-111125T0600Z/
WESTERN SKAGIT COUNTY-ADMIRALTY INLET AREA-
358 AM PST THU NOV 24 2011

...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 10 PM
PST THIS EVENING...

* WIND...SOUTH TO SOUTHEAST 25 TO 35 MPH WITH GUSTS TO 55 MPH
  POSSIBLE. WINDS WILL SHIFT TO WEST 20 TO 30 MPH WITH GUSTS TO 45
  MPH BEHIND THE FRONT THIS EVENING.

* TIMING...DEVELOPING DURING THE MID TO LATE MORNING HOURS AND
  PEAKING DURING THE AFTERNOON HOURS. THE FRONT SHOULD PASS LATE
  THIS AFTERNOON WITH WINDS SHIFTING WEST AND DIMINISHING A LITTLE
  BEHIND THE FRONT. WINDS WILL DIMINISH FURTHER LATE THIS EVENING.

* IMPACTS...WINDS THIS STRONG CAN TOPPLE TREES OR BREAK LIMBS 
  AND CAUSE POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$
511 
WWUS76 KSEW 241624
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
824 AM PST THU NOV 24 2011

.A STRONG COLD FRONT WILL BRING STRONG WINDS TO THE COAST AND
VERY WINDY CONDITIONS TO THE NORTH INTERIOR OF WESTERN WASHINGTON
TODAY INTO THIS EVENING.

WAZ001-503-250000-
/O.UPG.KSEW.WI.Y.0020.000000T0000Z-111125T0300Z/
/O.EXB.KSEW.HW.W.0012.111124T1624Z-111125T0600Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-
824 AM PST THU NOV 24 2011

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

* WIND...SOUTH TO SOUTHEAST WIND 30 TO 40 MPH WITH GUSTS TO 60 MPH
  POSSIBLE...BECOMING WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...PEAK WINDS WILL OCCUR THIS AFTERNOON AND EVENING...THEN
  DIMINISH LATE THIS EVENING.

* IMPACTS...WINDS THIS STRONG CAN TOPPLE TREES OR BREAK LIMBS 
  AND CAUSE POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...
AND DESTROY PROPERTY.

&&

$$

WAZ506-510-250000-
/O.UPG.KSEW.WI.Y.0020.000000T0000Z-111125T0600Z/
/O.EXB.KSEW.HW.W.0012.111124T1624Z-111125T0600Z/
WESTERN SKAGIT COUNTY-ADMIRALTY INLET AREA-
824 AM PST THU NOV 24 2011

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

* WIND...SOUTH TO SOUTHEAST WIND 30 TO 40 MPH WITH GUSTS TO 60 MPH
  POSSIBLE...BECOMING WEST LATE THIS AFTERNOON. 

* TIMING...PEAK WINDS WILL OCCUR THIS AFTERNOON AND EVENING...THEN
  DIMINISH LATE THIS EVENING. 

* IMPACTS...WINDS THIS STRONG CAN TOPPLE TREES OR BREAK LIMBS 
  AND CAUSE POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...
AND DESTROY PROPERTY.

&&

$$

WAZ516-517-250000-
/O.CON.KSEW.HW.W.0012.000000T0000Z-111125T0200Z/
NORTH COAST-CENTRAL COAST-
824 AM PST THU NOV 24 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

* WIND...SOUTH TO SOUTHEAST 30 TO 40 MPH WITH GUSTS TO 65
  MPH...BECOMING WEST THIS AFTERNOON.

* TIMING...PEAK WINDS WILL OCCUR THE MORNING AND AFTERNOON...THEN
  DIMINISH THIS EVENING. 

* IMPACTS...WINDS THIS STRONG CAN TOPPLE TREES OR BREAK LIMBS 
  AND CAUSE POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...
AND DESTROY PROPERTY.

&&

$$

WAZ514-515-250000-
/O.NEW.KSEW.WI.Y.0021.111124T1624Z-111125T0600Z/
EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA-
824 AM PST THU NOV 24 2011

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* WIND...SOUTHEAST WIND 20 TO 30 MPH...BECOMING WEST 30 TO 40 MPH
  WITH GUSTS TO 50 MPH POSSIBLE.

* TIMING...PEAK WINDS WILL OCCUR LATE THIS AFTERNOON AND
  EVENING...THEN DIMINISH LATE THIS EVENING. 

* IMPACTS...WINDS THIS STRONG CAN TOPPLE TREES OR BREAK LIMBS 
  AND CAUSE POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

33
789 
WWUS76 KSEW 242357
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
357 PM PST THU NOV 24 2011

WAZ516-517-250200-
/O.CON.KSEW.HW.W.0012.000000T0000Z-111125T0200Z/
NORTH COAST-CENTRAL COAST-
357 PM PST THU NOV 24 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

* WIND...WEST WIND 30 TO 40 MPH WITH GUSTS TO 65 MPH...EASING TO
  15 TO 25 MPH.

* TIMING...PEAK WINDS WILL OCCUR LATE THIS AFTERNOON...THEN
  DIMINISH THIS EVENING. 

* IMPACTS...WINDS THIS STRONG CAN TOPPLE TREES OR BREAK LIMBS 
  AND CAUSE POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...
AND DESTROY PROPERTY.

&&

$$

WAZ001-503-250600-
/O.CON.KSEW.HW.W.0012.000000T0000Z-111125T0600Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-
357 PM PST THU NOV 24 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WIND...SOUTHWEST WIND 25 TO 35 MPH WITH GUSTS TO 60 MPH...EASING
  TO 15 TO 25 MPH.

* TIMING...PEAK WINDS WILL OCCUR THIS EVENING...THEN DIMINISH BY
  MIDNIGHT TONIGHT.

* IMPACTS...WINDS THIS STRONG CAN TOPPLE TREES OR BREAK LIMBS 
  AND CAUSE POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...
AND DESTROY PROPERTY.

&&

$$

WAZ506-510-250600-
/O.CON.KSEW.HW.W.0012.000000T0000Z-111125T0600Z/
WESTERN SKAGIT COUNTY-ADMIRALTY INLET AREA-
357 PM PST THU NOV 24 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WIND...WEST WIND 25 TO 35 MPH WITH GUSTS TO 60 MPH...EASING TO
  15 TO 25 MPH.

* TIMING...PEAK WINDS WILL OCCUR THIS EVENING...THEN DIMINISH BY
  MIDNIGHT TONIGHT. 

* IMPACTS...WINDS THIS STRONG CAN TOPPLE TREES OR BREAK LIMBS 
  AND CAUSE POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...
AND DESTROY PROPERTY.

&&

$$

WAZ514-515-250600-
/O.CON.KSEW.WI.Y.0021.000000T0000Z-111125T0600Z/
EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA-
357 PM PST THU NOV 24 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WIND...WEST WIND 20 TO 30 MPH WITH GUSTS TO 45 MPH...EASING TO
  15 TO 25 MPH. 

* TIMING...PEAK WINDS WILL OCCUR THIS EVENING...THEN DIMINISH BY
  MIDNIGHT TONIGHT. 

* IMPACTS...WINDS THIS STRONG CAN TOPPLE TREES OR BREAK LIMBS 
  AND CAUSE POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

33
210 
WWUS76 KSEW 250522
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
922 PM PST THU NOV 24 2011

.THE FRONT THAT MOVED INTO WESTERN WASHINGTON EARLIER TODAY
QUICKLY MADE ITS WAY ACROSS THE CASCADES THIS EVENING. WINDS ARE
EASING AS A RESULT.

WAZ001-503-506-510-250630-
/O.CAN.KSEW.HW.W.0012.000000T0000Z-111125T0600Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
922 PM PST THU NOV 24 2011

...HIGH WIND WARNING HAS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE HIGH WIND
WARNING.

EXPECT SOUTHWEST WIND 15 TO 30 MPH WITH LOCAL GUSTS TO 40 MPH
LATE THIS EVENING...GRADUALLY EASING OVERNIGHT.

$$

WAZ514-515-250630-
/O.CAN.KSEW.WI.Y.0021.000000T0000Z-111125T0600Z/
EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA-
922 PM PST THU NOV 24 2011

...WIND ADVISORY HAS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE WIND
ADVISORY.

EXPECT WEST WIND 15 TO 25 MPH WITH LOCAL GUSTS TO 35 MPH LATE THIS
EVENING...GRADUALLY EASING OVERNIGHT.

$$

MCDONNAL

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Nov 23, 9:10 PM PST, 8 minutes earlier.

Area forecast discussion, Nov 23, 9:10 PM PST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
910 PM PST WED NOV 23 2011

CORRECTED AVIATION AND MARINE

.SYNOPSIS...ANOTHER STRONG FRONT WILL BRING MORE RAIN...MOUNTAIN
SNOW...AND WIND TO PARTS OF WESTERN WASHINGTON ON THANKSGIVING DAY
THROUGH FRIDAY MORNING.  THEN...YET ANOTHER FRONT WILL BRING ANOTHER
ROUND OF RAIN AND WIND OVER THE WEEKEND.  DRY WEATHER IS POSSIBLE
NEXT TUESDAY BEFORE ANOTHER FRONT ARRIVES.

&&

.SHORT TERM...CONVERGENCE ZONE DEVELOPED FOR A PERIOD OF TIME THIS
EVENING BUT IS CURRENTLY DISSIPATING AND THE SHOWERS ARE RETREATING
NORTH.   A FEW MORE SHOWERS OFFSHORE WILL ROLL ACROSS THE AREA
TONIGHT BUT THEY ARE RATHER LIGHT AND NOT NEWS WORTHY.

EYES FOCUSING ON THE NEXT IN THE SERIES OF FRONTAL SYSTEM TO AFFECT
THE PACIFIC NORTHWEST.  THIS SYSTEM IS CURRENTLY OUT NEAR 140W AND
THE LOW CENTER ITSELF WILL SWING TO THE NORTHEAST ACROSS THE
NORTHERN TIP OF VANCOUVER ISLAND.  THE LOW WILL DIRECT A RATHER
STRONG COLD FRONT ACROSS THE AREA DURING THE AFTERNOON HOURS
TOMORROW.  MODELED 925 MB WINDS EXCEED 55KT ALONG THE COAST WITH
GUSTY SURFACE WINDS EXPECTED.  ALREADY HAVE A WIND ADVISORY IN
AFFECT FOR THE COAST BUT HAVE DECIDED TO ELEVATE THAT TO A HIGH WIND
WARNING THIS EVENING WITH THE THOUGHT THAT IT WILL BE A LOW END
WARNING EVENT.

WE HAVE A WIND ADVISORY IN EFFECT FOR THE NORTHWEST INTERIOR FOR
SOUTHEAST WINDS IN ADVANCE OF THE FRONT AND WHILE THERE MAY BE A FEW
LOCATIONS PUSHING CLOSE TO WARNING CRITERIA I BELIEVE AN ADVISORY
COVERS THE SITUATION WELL THERE AND WILL LEAVE IT BE.

THE NEXT PROBLEM TO DEAL WITH IS THE POTENTIAL SNOWFALL WITH THIS
SYSTEM FOR THE MOUNTAIN...NOT THAT I IMAGINE THAT IS A PROBLEM FOR
THE SKI RESORTS.  AIR MASS IS COLD ENOUGH FOR SNOW LEVELS REMAINING
BELOW 3000 FEET THROUGH THE EVENT FOR A GOOD FOOT OR SO OF SNOWFALL
AT PASS LEVEL LATE THURSDAY THROUGH THURSDAY NIGHT.  A WINTER STORM
WARNING IS ALREADY IN EFFECT FOR THIS ASPECT OF THE STORM.

SHOWERS AND MOUNTAIN SNOW WILL DECREASE FRIDAY MORNING WITH A DRY
PERIOD POSSIBLE FOR MUCH OF THE AREA LATER FRIDAY AND FRIDAY NIGHT.
POPS WERE REMOVED FOR MUCH OF THE FORECAST AREA WHILE WE ARE BETWEEN
SYSTEMS.

MODELS GENERALLY AGREE ON LIFTING A MOIST WARM FRONT ACROSS WESTERN
WASHINGTON SATURDAY SPREADING RAIN ACROSS THE AREA.  THERE IS SOME
UNCERTAINTY AS TO HOW MUCH RAIN WILL EVENTUALLY FALL WITH THIS
SYSTEM BUT IT DOES LOOK RATHER WET OVER THE WEEKEND.  SEE THE LATEST
HYDRO SECTION FOR DETAILS.  CERNIGLIA

.LONG TERM...FROM PREVIOUS DISCUSSION...IF THE GFS IS CORRECT...A
ROUND OF HEAVY RAIN ON SUNDAY WILL QUICKLY PUSH SE OF THE AREA ON
SUNDAY NIGHT. SOME COLDER AIR WILL FILTER IN FOR A CHANGE OVER TO
SNOW SHOWERS IN THE CASCADES BUT IT DOES NOT LOOK HEAVY OR PROLONGED
AT THIS POINT. THE LATEST GFS/ECMWF BOTH BUILD A RIDGE OVER THE PAC
NW ON MONDAY INTO MONDAY NIGHT FOR WHAT LOOKS LIKE DRY WEATHER.
DECIDED TO REMOVE POPS GIVEN THAT MODELS AGREE ON THIS. THE NEXT
WEAK LOOKING FRONT HAS A TOUGH TIME PUSHING INTO WRN WA ACCORDING TO
THE GFS. HOWEVER...THE ECMWF IS STRONGER AND DOES BRING A FAST
MOVING BUT SHARP TROUGH THROUGH THE AREA WITH PRECIP BY LATER
TUESDAY AND WEDNESDAY. MOST NW FLOW WITH A CHANCE OF RAIN CONTINUES
THROUGH THE MIDDLE OF NEXT WEEK. PERHAPS MORE SNOW IN THE MOUNTAINS
IF THE ECMWF MODEL IS CORRECT. THE GFS IS NOT AS WET OR COLD SO
THERE IS A LOT OF UNCERTAINTY IN THE FORECAST BY NEXT WEEK.  MERCER

&&

.HYDROLOGY...THE UPPER REACHES OF WESTERN WASHINGTON RIVERS HAVE
CRESTED NOW...AND THE CRESTS WILL BE MAKING THEIR WAY DOWNSTREAM
TONIGHT AND THURSDAY. THE EXCEPTION IS THE CHEHALIS RIVER...A
UNIQUELY SLOW MOVING RIVER IN WESTERN WASHINGTON...WHERE THE CREST
WILL MOVE THROUGH THE CENTRALIA AREA AND THURSTON COUNTY LATE
TONIGHT AND THURSDAY MORNING AND THEN DOWNSTREAM THROUGH GRAYS
HARBOR COUNTY THURSDAY AND THURSDAY NIGHT.

WESTERN WASHINGTON WILL EXPERIENCE RELATIVELY DRY WEATHER TONIGHT
AND THURSDAY MORNING. THE NEXT FRONTAL SYSTEM...WHICH WILL MOVE
THROUGH THE FORECAST AREA THURSDAY AFTERNOON THROUGH FRIDAY
MORNING...IS NOT EXPECTED TO BE HYDROLOGICALLY SIGNIFICANT. IN OTHER
WORDS IT WILL NOT RENEW FLOODING. PRECIPITATION AMOUNTS WILL RANGE
FROM 1 TO 2.5 INCHES OVER THE MOUNTAINS BUT THE SNOW LEVEL WILL BE
AROUND 2000 FT...SO IT WILL BE A SNOW PRODUCER RATHER THAN A FLOOD
PRODUCER.

FLOOD WARNINGS FOR THE STILLAGUAMISH NEAR ARLINGTON AND THE PUYALLUP
NEAR ORTING WILL COME TO AN END THIS EVENING.

FLOOD WARNINGS REMAIN IN EFFECT FOR THE SKOKOMISH...NEWAUKUM...AND
CHEHALIS RIVER AT PORTER.

IN ADDITION THE FLOOD WATCH REMAINS IN EFFECT FOR LEWIS AND THURSTON
COUNTIES. THE FLOOD WATCH COVERS THE POSSIBILITY OF MINOR FLOODING
ON THE REACH OF THE CHEHALIS IN CENTRALIA AND GRAND MOUND AS THE
CREST MOVES THROUGH.

LOOKING FURTHER AHEAD...ANOTHER FRONTAL SYSTEM WILL MOVE THROUGH THE
AREA OVER THE WEEKEND. ITS WARM FRONT WILL BRING SIGNIFICANT
PRECIPITATION TO VANCOUVER ISLAND FRIDAY NIGHT THROUGH SATURDAY
NIGHT...BUT THE HEAVIEST RAIN WILL MISS OUR FORECAST AREA. THE
SYSTEM WILL WEAKEN AS IT MOVES EASTWARD ACROSS WESTERN WASHINGTON
SATURDAY NIGHT THROUGH SUNDAY NIGHT. WE WILL NEED TO PAY ATTENTION
TO THIS FEATURE OVER THE NEXT FEW DAYS...BUT AT THIS TIME IT APPEARS
THAT IT WILL NOT RENEW FLOODING EXCEPT PERHAPS ON THE SKOKOMISH
RIVER.

A FINAL NOTE ABOUT LANDSLIDES...THE USGS LANDSLIDE GUIDANCE
INDICATES THAT LANDSLIDES WILL BE POSSIBLE IF MODERATE TO HEAVY
RAIN OCCURS. SPECIAL WEATHER STATEMENTS COULD BE ISSUED OVER THE
NEXT FEW DAYS TO ADDRESS THAT THREAT.   MCDONNAL/FELTON

&&

.AVIATION...LINGERING PSCZ WILL END BY MIDNIGHT. THERE ARE AREAS OF
CLEARING...MAINLY ARND THE SAN JUANS AND NORTH OF BVS AND ALSO SOUTH
OF SEATTLE AS WELL AS ALONG THE COAST. THE AIR MASS WILL STABILIZE.
SW FLOW ALOFT WILL INCREASE THROUGH THURSDAY AS A STRONG FRONT
PUSHES THROUGH WESTERN WA IN THE AFTERNOON. THIS FRONT WILL BE
STRONG BUT MOVE QUICKER THAN THE LAST ONE...IT WILL BE COOLER...AND
NOT AS WET...BUT MVFR CIGS AND VSBY A GOOD BET THU AFTERNOON AND
EVENING THEN SOME CLEARING BEHIND THE FRONT XCP FOR THE PSCZ AREA
AND THE WEST SLOPES OF THE CASCADES THU NITE. WINDS AT 5000 FT
INCREASE TO 60 KT WITH THE FRONT AND THE STRONG FLOW ALF AND STRONG
PRES GRADIENTS WILL GIVE AREAS OF SLY WINDS GREATER THAN 30 KNOTS BY
THU AFTERNOON. 19

KSEA...REMNANTS OF PSCZ TONIGHT...WE MAY SEE SOME CLEARING AFTER
MIDNIGHT WORK UP FROM THE SOUTH BUT THU WILL BE CLOUDY AGAIN AS THE
WARM ADVECTION KICKS IN AND STRONG SSW FLOW ALF DEVELOPS WITH RAIN
AT TIMES BY AFTERNOON THRU EVENING. WILL PROBABLY REWORK THE TAF A
BIT FOR 06Z.

&&

.MARINE...STRONG COLD FRONT ASSOCIATED WITH A DEEP 970-975 MB LOW
WHICH MOVES THRU QUEEN CHARLOTTE SOUND EARLY THU AFTERNOON. THE
FRONT PUSHES THRU WRN WA LATE THU AFTERNOON. GALE AND STORM WARNINGS
ALREADY IN PLACE AND NO BIG FCST CHANGES EXPECTED TNGT. STRONG POST
FRONTAL ONSHORE FLOW WILL FOLLOW THE FRONT WITH GALE FORCE
WESTERLIES IN THE CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA THU
NITE. A STRONG WARM FRONT WITH AREAS OF GALE FORCE WINDS WILL LIFT
NORTH ACROSS THE COASTAL WATERS FRIDAY NIGHT AND INTO EARLY
SATURDAY. THIS FRONT WILL BRUSH THE NORTHERN WATERS OF THE INTERIOR
OF WESTERN WASHINGTON AS WELL. A COLD FRONT WILL FOLLOW ON SUNDAY
AND MAY PRODUCED MORE GALES...ESPECIALLY IN THE COASTAL WATERS.

SEAS WILL BUILD TO OVER 20 FEET IN THE COASTAL WATERS THURSDAY AND
CONTINUE IN SWELL THURSDAY NIGHT. ANOTHER PERIOD OF SEAS NEARING 20
FT IS LIKELY SATURDAY INTO SUNDAY. 19

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...HIGH WIND WARNING THURSDAY FOR THE NORTH AND CENTRAL COAST.
     WIND ADVISORY NORTH INTERIOR ON THURSDAY.
    .WINTER STORM WARNING NORTH AND CENTRAL CASCADES THURSDAY
     THROUGH FRIDAY MORNING.
    .WINTER WEATHER ADVISORY FOR THE OLYMPICS THURSDAY THROUGH
     THURSDAY NIGHT.
    .FLOOD WATCHES AND WARNINGS REMAIN IN EFFECT FOR PARTS OF
     WESTERN WASHINGTON.
PZ...STORM WARNING COASTAL WATERS LATE TONIGHT THROUGH
     THURSDAY.
    .GALE WARNING STRAIT...NORTHERN INLAND WATERS AND ADMIRALTY
     INLET THURSDAY.
    .SMALL CRAFT ADVISORY COASTAL WATERS AND WEST ENTRANCE TO
     THE STRAIT OF JUAN DE FUCA FOR HAZARDOUS SEAS THROUGH TONIGHT.
    .SMALL CRAFT ADVISORY CENTRAL AND EAST ENTRANCE STRAIT OF JUAN
     DE FUCA THIS EVENING.
    .SMALL CRAFT ADVISORY GRAYS HARBOR BAR FOR SEVERE BAR CONDITIONS.

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

WWW.WEATHER.GOV/SEATTLE

In the hours before

Local storm report, Nov 23, 3:45 PM PST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
345 PM PST WED NOV 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HEAVY RAIN       5 ESE MONTESANO         46.98N 123.50W
11/23/2011  M4.82 INCH       GRAYS HARBOR       WA   TRAINED SPOTTER

            STORM TOTAL.

&&

GRUB
Local storm report, Nov 23, 4:16 PM PST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
416 PM PST WED NOV 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HEAVY RAIN       5 SSE BREMERTON         47.48N 122.66W
11/23/2011  M2.85 INCH       KITSAP             WA   TRAINED SPOTTER

            24 HOUR RAINFALL AS OF 4 PM.

&&

GRUB
Local storm report, Nov 23, 6:24 PM PST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
624 PM PST WED NOV 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 AM     HEAVY RAIN       4 NE BREMERTON          47.59N 122.63W
11/23/2011  M5.80 INCH       KITSAP             WA   TRAINED SPOTTER

            48 HOUR RAINFALL AS OF 6 AM.

&&

GRUB

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 9:38 PM PSTRiver Flood WarningSEWThurston17 hr
Nov 24, 2:50 AM PSTHigh Surf AdvisorySEW31 hr
Nov 24, 8:24 AM PSTWind AdvisorySEW13 hr

Nearby

High Wind Warnings in Washington, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.